Alert archive / Colorado / Winter Storm Warnings in 2006
Winter Storm Warning 8, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this winter storm warning at Oct 19, 2006, 9:49 PM MDT for 9 counties in Colorado. It took effect at Oct 20, 2006, 6:00 AM MDT. It was in force for 24 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 19, 2006, 9:49 PM MDT (03:49 UTC)
- In effect from
- Oct 20, 2006, 6:00 AM MDT
- Expired
- Oct 21, 2006, 6:00 AM MDT
- In force
- 24 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Boulder County, CO, Clear Creek County, CO, Gilpin County, CO, Grand County, CO, Jackson County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO, Summit County, CO
The radar
The Denver radar (KFTG), 102 km from the middle of the area, began a volume at 03:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 21, 3:00 AM MDT | SNOW 4.8 | Boulder, CO | WFO BOULDER. SNOW FELL BETWEEN MIDNIGHT AND 3 AM. |
| Oct 21, 6:00 AM MDT | SNOW 3.5 | Arvada, CO | |
| Oct 21, 6:00 AM MDT | HEAVY SNOW 10 | Breckenridge, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 3.8 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2217 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KBOU 200349 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 949 PM MDT THU OCT 19 2006 ...SNOW AND STRONG WINDS HEADING TOWARD THE COLORADO MOUNTAINS... .A STORM SYSTEM DROPPING SOUTHEAST ACROSS THE CENTRAL ROCKIES WILL BRING INCREASING WINDS AND SNOWFALL TO THE NORTHERN MOUNTAINS OF COLORADO BY EARLY FRIDAY MORNING. THE SNOW IS EXPECTED TO INCREASE THROUGH THE DAY FRIDAY AND MAY BE HEAVY AT TIMES. IN ADDITION... STRONG WEST TO NORTHWEST WINDS WILL INCREASE TO 20 TO 35 MPH ABOVE TIMBERLINE...WITH GUSTS AS HIGH AS 70 MPH RACING ACROSS THE FRONT RANGE INCLUDING LOCATIONS FROM BERTHOUD PASS NORTHWARD THROUGH THE ROCKY MOUNTAIN NATIONAL PARK AREA. MOTORISTS PLANNING TO TRAVEL ACROSS THE MOUNTAINS SHOULD BE PREPARED FOR HAZARDOUS DRIVING CONDITIONS. NEAR WHITEOUT CONDITIONS WILL BE POSSIBLE OVER THE HIGHER MOUNTAIN PASSES INCLUDING BERTHOUD PASS...RABBIT EARS PASS...AND THE APPROACHES TO THE EISENHOWER TUNNEL AND VAIL PASS ON I-70. CHAIN LAWS WILL LIKELY BE IN EFFECT STARTING EARLY FRIDAY MORNING. SNOW AND WINDS ARE EXPECTED TO GRADUALLY DECREASE LATE FRIDAY NIGHT INTO SATURDAY. COZ031-201200- /O.UPG.KBOU.WS.A.0008.061020T1200Z-061021T1200Z/ /O.NEW.KBOU.WS.W.0008.061020T1200Z-061021T1200Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES... GORE PASS...RABBIT EARS PASS 949 PM MDT THU OCT 19 2006 ...WINTER STORM WARNING IN EFFECT FROM 6 AM FRIDAY TO 6 AM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 6 AM FRIDAY TO 6 AM MDT SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW WILL BECOME WIDESPREAD AND HEAVIER BY DAYBREAK FRIDAY. HEAVY SNOW IS LIKELY FROM MID MORNING FRIDAY THROUGH THE AFTERNOON WITH SNOWFALL RATES IN EXCESS OF 1 INCH PER HOUR AT TIMES. TOTAL SNOW ACCUMULATIONS BY LATE FRIDAY NIGHT ARE EXPECTED TO RANGE BETWEEN 10 AND 18 INCHES. REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT FALLING SNOW AND STRONG WINDS WILL COMBINE TO PRODUCE NEAR WHITEOUT CONDITIONS AT TIMES. THIS WILL MAKE TRAVEL VERY HAZARDOUS. $$ COZ033-034-201200- /O.UPG.KBOU.WS.A.0008.061020T1200Z-061021T1200Z/ /O.NEW.KBOU.WS.W.0008.061020T1200Z-061021T1200Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS... RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK... WILLOW CREEK PASS...BERTHOUD PASS...BRECKENRIDGE... EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE... EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS... MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK 949 PM MDT THU OCT 19 2006 ...WINTER STORM WARNING IN EFFECT FROM 6 AM FRIDAY TO 6 AM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 6 AM FRIDAY TO 6 AM MDT SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW WILL INCREASE BY EARLY FRIDAY MORNING...AND MAY BECOME HEAVY AT TIMES BY AFTERNOON. THE SNOW WILL CONTINUE THROUGH FRIDAY NIGHT. TOTAL SNOW ACCUMULATIONS BY EARLY SATURDAY MORNING ARE EXPECTED TO RANGE BETWEEN 8 AND 14 INCHES. REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT FALLING SNOW AND STRONG WINDS WILL COMBINE TO PRODUCE NEAR WHITEOUT CONDITIONS AT TIMES. THIS WILL MAKE TRAVEL VERY HAZARDOUS. $$ BARJENBRUCH
5 follow-up statements
000 WWUS45 KBOU 201155 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 555 AM MDT FRI OCT 20 2006 ...WINTER STORM MOVING INTO THE COLORADO MOUNTAINS... .SNOW WILL INCREASE ACROSS THE NORTHERN COLORADO MOUNTAINS THIS MORNING AS A STORM MOVES FROM WESTERN WYOMING ACROSS NORTHERN COLORADO THROUGH SATURDAY. THE SNOW WILL BE HEAVY AT TIMES THIS AFTERNOON AND EVENING. IN ADDITION...STRONG WEST TO NORTHWEST WINDS WILL CONTINUE AT HIGHER ELEVATIONS...PRODUCING AREAS OF BLOWING AND DRIFTING SNOW. MOTORISTS PLANNING TO TRAVEL ACROSS THE MOUNTAINS SHOULD BE PREPARED FOR HAZARDOUS DRIVING CONDITIONS. NEAR WHITE OUT CONDITIONS WILL BE POSSIBLE OVER THE HIGHER MOUNTAIN PASSES INCLUDING BERTHOUD PASS...RABBIT EARS PASS...AND THE APPROACHES TO THE EISENHOWER TUNNEL AND VAIL PASS ON I-70. CHAIN LAWS WERE IN EFFECT FOR TRUCKS ON VAIL PASS EARLY THIS MORNING...AND ADDITIONAL RESTRICTIONS MAY BECOME NECESSARY. SNOW AND WINDS ARE EXPECTED TO GRADUALLY DECREASE LATE FRIDAY NIGHT INTO SATURDAY. COZ031-202000- /O.CON.KBOU.WS.W.0008.061020T1200Z-061021T1200Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES... GORE PASS...RABBIT EARS PASS 555 AM MDT FRI OCT 20 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SATURDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SATURDAY. SNOW WILL INCREASE THIS MORNING...AND WILL BE HEAVY AT TIMES WITH SNOWFALL RATES EXCEEDING ONE INCH PER HOUR. THE SNOW WILL CONTINUE THROUGH FRIDAY NIGHT. TOTAL SNOW ACCUMULATIONS BY EARLY SATURDAY MORNING ARE EXPECTED TO RANGE BETWEEN 10 AND 20 INCHES. REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT FALLING SNOW AND STRONG WINDS WILL COMBINE TO PRODUCE NEAR WHITE OUT CONDITIONS AT TIMES. THIS WILL MAKE TRAVEL VERY HAZARDOUS. $$ COZ033-034-202000- /O.CON.KBOU.WS.W.0008.061020T1200Z-061021T1200Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS... RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK... WILLOW CREEK PASS...BERTHOUD PASS...BRECKENRIDGE... EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE... EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS... MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK 555 AM MDT FRI OCT 20 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SATURDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SATURDAY. SNOW WILL INCREASE THIS MORNING...AND WILL BE HEAVY AT TIMES THIS AFTERNOON AND TONIGHT. TOTAL SNOW ACCUMULATIONS BY EARLY SATURDAY MORNING ARE EXPECTED TO RANGE BETWEEN 8 AND 18 INCHES. REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT FALLING SNOW AND STRONG WINDS WILL COMBINE TO PRODUCE NEAR WHITE OUT CONDITIONS AT TIMES. THIS WILL MAKE TRAVEL VERY HAZARDOUS. $$
000 WWUS45 KBOU 201730 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 1130 AM MDT FRI OCT 20 2006 ...SNOW CONTINUING IN THE NORTHERN COLORADO MOUNTAINS... .SNOW WILL INCREASE ACROSS THE NORTHERN COLORADO MOUNTAINS AS A STRONG UPPER LEVEL DISTURBANCE AND COLD FRONT MOVE INTO THE REGION. THE SNOW WILL BE HEAVY AT TIMES THIS AFTERNOON AND EVENING AS THE ATMOSPHERE BECOMES MORE UNSTABLE. IN ADDITION...STRONG WEST TO NORTHWEST WINDS WILL CONTINUE AT HIGHER ELEVATIONS...PRODUCING AREAS OF BLOWING AND DRIFTING SNOW. MOTORISTS PLANNING TO TRAVEL ACROSS THE MOUNTAINS SHOULD BE PREPARED FOR HAZARDOUS DRIVING CONDITIONS. NEAR WHITE OUT CONDITIONS WILL BE POSSIBLE OVER THE HIGHER MOUNTAIN PASSES INCLUDING BERTHOUD PASS...RABBIT EARS PASS...AND THE APPROACHES TO THE EISENHOWER TUNNEL AND VAIL PASS ON I-70. CHAIN LAWS WERE ALREADY IN EFFECT FOR TRUCKS ON VAIL AND LOVELAND PASSES...AND OVER THE EISENHOWER TUNNEL LATE THIS MORNING. SNOW AND WINDS ARE EXPECTED TO GRADUALLY DECREASE LATE FRIDAY NIGHT INTO SATURDAY. COZ031-210130- /O.CON.KBOU.WS.W.0008.000000T0000Z-061021T1200Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES... GORE PASS...RABBIT EARS PASS 1130 AM MDT FRI OCT 20 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SATURDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SATURDAY. SNOW WILL INCREASE THIS AFTERNOON...AND WILL BE HEAVY AT TIMES WITH SNOWFALL RATES EXCEEDING ONE INCH PER HOUR. THE SNOW WILL CONTINUE THROUGH TONIGHT. TOTAL STORM ACCUMULATIONS BY EARLY SATURDAY MORNING ARE EXPECTED TO RANGE BETWEEN 10 AND 20 INCHES. REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT FALLING SNOW AND STRONG WINDS WILL COMBINE TO PRODUCE NEAR WHITE OUT CONDITIONS AT TIMES. THIS WILL MAKE TRAVEL VERY HAZARDOUS. $$ COZ033-034-210130- /O.CON.KBOU.WS.W.0008.000000T0000Z-061021T1200Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS... RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK... WILLOW CREEK PASS...BERTHOUD PASS...BRECKENRIDGE... EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE... EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS... MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK 1130 AM MDT FRI OCT 20 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SATURDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SATURDAY. SNOW WILL INCREASE THIS AFTERNOON...AND WILL BE HEAVY AT TIMES THROUGH THIS EVENING. TOTAL STORM ACCUMULATIONS BY EARLY SATURDAY MORNING ARE EXPECTED TO RANGE BETWEEN 8 AND 18 INCHES...HIGHEST AMOUNTS ON HIGHER WEST FACING SLOPES. REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT FALLING SNOW AND STRONG WINDS WILL COMBINE TO PRODUCE NEAR WHITE OUT CONDITIONS AT TIMES. THIS WILL MAKE TRAVEL VERY HAZARDOUS. $$ SWE
000 WWUS45 KBOU 202236 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 436 PM MDT FRI OCT 20 2006 ...SNOW INCREASING IN THE NORTHERN COLORADO MOUNTAINS... .SNOW...HEAVY AT TIMES...WILL CONTINUE ACROSS THE NORTHERN COLORADO MOUNTAINS THIS EVENING AS A STRONG UPPER LEVEL DISTURBANCE AND COLD FRONT MOVE ACROSS THE REGION. THE HEAVIEST SNOWFALL CAN BE EXPECTED ACROSS THE MOUNTAINS OF SUMMIT COUNTY WHERE AN ORGANIZED SNOW BAND WILL PRODUCE SNOWFALL RATES IN EXCESS OF 1 INCH PER HOUR. IN ADDITION...STRONG WEST TO NORTHWEST WINDS GUSTING UP TO 40 MPH ABOVE TIMBERLINE WILL PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW. MOTORISTS PLANNING TO TRAVEL ACROSS THE MOUNTAINS SHOULD BE PREPARED FOR HAZARDOUS DRIVING CONDITIONS. NEAR WHITEOUT CONDITIONS WILL BE POSSIBLE THIS EVENING OVER THE HIGHER MOUNTAIN PASSES INCLUDING BERTHOUD PASS...RABBIT EARS PASS...AND THE APPROACHES TO THE EISENHOWER TUNNEL AND VAIL PASS ON I-70. CHAIN LAWS WERE ALREADY IN EFFECT FOR TRUCKS ON VAIL AND LOVELAND PASSES. THE SNOW AND WINDS ARE EXPECTED TO GRADUALLY DECREASE LATE TONIGHT INTO SATURDAY. COZ031-210645- /O.CON.KBOU.WS.W.0008.000000T0000Z-061021T1200Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES... GORE PASS...RABBIT EARS PASS 436 PM MDT FRI OCT 20 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SATURDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SATURDAY. SNOW WILL BE HEAVY AT TIMES THIS EVENING WITH SNOWFALL RATES UP TO 1 INCH PER HOUR. THE SNOW WILL GRADUALLY DIMINISH IN INTENSITY OVERNIGHT. ADDITIONAL ACCUMULATIONS OF 5 TO 10 INCHES CAN BE EXPECTED...BRINGING STORM TOTALS INTO THE 10 TO 20 INCH RANGE BY EARLY SATURDAY MORNING. REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT FALLING SNOW AND STRONG WINDS WILL COMBINE TO PRODUCE NEAR WHITEOUT CONDITIONS AT TIMES. THIS WILL MAKE TRAVEL VERY HAZARDOUS. $$ COZ033-034-210645- /O.CON.KBOU.WS.W.0008.000000T0000Z-061021T1200Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS... RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK... WILLOW CREEK PASS...BERTHOUD PASS...BRECKENRIDGE... EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE... EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS... MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK 436 PM MDT FRI OCT 20 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SATURDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SATURDAY. A BAND OF HEAVY SNOW WILL CONTINUE TO MOVE ACROSS SUMMIT COUNTY THROUGH MUCH OF THE EVENING...PRODUCING SNOWFALL IN EXCESS OF 1 INCH PER HOUR IN THE MOUNTAINS. ELSEWHERE...SNOWFALL RATES WILL GENERALLY BE AROUND ONE HALF INCH PER HOUR. ANOTHER 5 TO 10 INCHES OF SNOW WILL FALL TONIGHT...BRINGING STORM TOTALS INTO THE 8 TO 18 INCH RANGE BY EARLY SATURDAY MORNING. REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT FALLING SNOW AND STRONG WINDS WILL COMBINE TO PRODUCE NEAR WHITEOUT CONDITIONS AT TIMES. THIS WILL MAKE TRAVEL VERY HAZARDOUS. $$ BARJENBRUCH
000 WWUS45 KBOU 210338 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 938 PM MDT FRI OCT 20 2006 ...SNOW CAUSING TRAVEL PROBLEMS IN THE NORTHERN MOUNTAINS... .HEAVY SNOW FELL ACROSS THE MOUNTAINS AND INTESTATE 70 CORRIDOR THROUGH THE HIGH COUNTRY THIS EVENING. REPORTS FROM THE EISENHOWER TUNNEL AND AT THE BASE OF THE LOVELAND SKI AREA INDICATED BETWEEN 8 AND 10 INCHES OF SNOW HAS FALLEN IN THAT AREA SINCE THIS AFTERNOON. TRAVEL ON I-70 WEST OF DENVER WAS HAZARDOUS WITH NUMEROUS TRAFFIC BACKUPS REPORTED DUE TO ACCIDENTS AND SLICK ROADS. SNOW WILL CONTINUE OVERNIGHT ACROSS THE MOUNTAINS WHILE ALSO SPREADING DOWN THROUGH THE FOOTHILLS AND ACROSS THE DENVER METRO AREA. THE HEAVIEST SNOW WILL REMAIN IN THE HIGH COUNTRY BUT GRADUALLY DIMINISH IN INTENSITY DURING THE OVERNIGHT HOURS. MOTORISTS PLANNING TO TRAVEL ACROSS THE MOUNTAINS SHOULD BE PREPARED FOR HAZARDOUS DRIVING CONDITIONS. WHILE THE WINDS HAVE DECREASED...PERIODS OF HEAVIER SNOWFALL WILL STILL REDUCED VISIBILITIES TO ONE QUARTER MILE AT TIMES. SNOWPACKED AND ICY ROADS CAN BE EXPECTED. CHAIN LAWS WERE IN EFFECT FOR ALL TRUCKS AND BUSES ON THE HIGHER MOUNTAIN PASSES ALONG I-70 INCLUDING THE APPROACHES TO THE EISENHOWER TUNNEL AND VAIL PASS...AS WELL AS BERTHOUD PASS ON HIGHWAY 40. COZ031-211145- /O.CON.KBOU.WS.W.0008.000000T0000Z-061021T1200Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES... GORE PASS...RABBIT EARS PASS 938 PM MDT FRI OCT 20 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SATURDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SATURDAY. SNOW WILL GRADUALLY DECREASE IN INTENSITY OVERNIGHT...BUT A FEW HEAVIER SHOWERS WITH SNOWFALL RATES UP TO 1 INCH PER HOUR ARE STILL POSSIBLE. ADDITIONAL SNOWFALL OVERNIGHT WILL RANGE BETWEEN 3 AND 6 INCHES...BRINGING STORM TOTALS INTO THE 10 TO 20 INCH RANGE BY EARLY SATURDAY MORNING. REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOWFALL AND SNOWPACKED AND ICY ROADS WILL MAKE TRAVEL VERY HAZARDOUS. $$ COZ033-034-211145- /O.CON.KBOU.WS.W.0008.000000T0000Z-061021T1200Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS... RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK... WILLOW CREEK PASS...BERTHOUD PASS...BRECKENRIDGE... EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE... EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS... MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK 938 PM MDT FRI OCT 20 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SATURDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SATURDAY. SNOW WILL GRADUALLY DECREASE IN INTENSITY OVERNIGHT...BUT A FEW HEAVIER SHOWERS WILL STILL OCCUR WITH SNOWFALL RATES UP TO 1 INCH PER HOUR. ADDITIONAL SNOWFALL OVERNIGHT WILL RANGE BETWEEN 3 AND 6 INCHES...BRINGING STORM TOTALS INTO THE 8 TO 18 INCH RANGE BY EARLY SATURDAY MORNING. REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOWFALL AND SNOWPACKED AND ICY ROADS WILL MAKE TRAVEL VERY HAZARDOUS. $$ BARJENBRUCH
000 WWUS45 KBOU 211153 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 553 AM MDT SAT OCT 21 2006 ...SNOW DECREASING OVER NORTHERN COLORADO... .SNOWFALL WAS DECREASING IN THE NORTHERN COLORADO MOUNTAINS THIS MORNING. LIGHT TO MODERATE SNOWFALL IS EXPECTED TODAY...WITH SNOW DIMINISHING CONSIDERABLY TONIGHT. WHILE THE HEAVY SNOW IS OVER... WINTER DRIVING CONDITIONS WILL REMAIN IN THE HIGHER ELEVATIONS OF THE MOUNTAINS TODAY. AS OF 6 AM...THE CHAIN LAW WAS IN EFFECT FOR TRUCKS ON INTERSTATE 70 AT THE EISENHOWER TUNNEL AND VAIL PASS AND FOR ALL VEHICLES ON RABBIT EARS PASS. LOVELAND PASS WAS CLOSED. IF YOU ARE PLANNING TRAVEL IN THE NORTHERN COLORADO MOUNTAINS TODAY...CHECK THE LATEST ROAD REPORTS FOR UPDATES BEFORE LEAVING. COZ031-211300- /O.EXP.KBOU.WS.W.0008.000000T0000Z-061021T1200Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES... GORE PASS...RABBIT EARS PASS 553 AM MDT SAT OCT 21 2006 ...WINTER STORM WARNING WILL EXPIRE AT 6 AM MDT EARLY THIS MORNING... THE WINTER STORM WARNING WILL EXPIRE AT 6 AM MDT EARLY THIS MORNING. LIGHT SNOW WILL CONTINUE TODAY THEN DIMINISH TONIGHT WITH AN ADDITIONAL 3 TO 6 INCHES OF SNOWFALL. WHILE THERE WILL BE SOME IMPROVEMENT...WINTER DRIVING CONDITIONS WILL STILL EXIST. $$ COZ033-034-211300- /O.EXP.KBOU.WS.W.0008.000000T0000Z-061021T1200Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS... RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK... WILLOW CREEK PASS...BERTHOUD PASS...BRECKENRIDGE... EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE... EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS... MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK 553 AM MDT SAT OCT 21 2006 ...WINTER STORM WARNING WILL EXPIRE AT 6 AM MDT EARLY THIS MORNING... THE WINTER STORM WARNING WILL EXPIRE AT 6 AM MDT EARLY THIS MORNING. LIGHT SNOW WILL CONTINUE TODAY THEN DIMINISH TONIGHT WITH AN ADDITIONAL 3 TO 6 INCHES OF SNOWFALL. WHILE THERE WILL BE SOME IMPROVEMENT...WINTER DRIVING CONDITIONS WILL STILL EXIST. $$ GIMMESTAD
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this winter storm warning went out at Oct 19, 3:00 PM MDT, 6 hours 49 minutes earlier.
Area forecast discussion, Oct 19, 3:00 PM MDT, 6 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 300 PM MDT THU OCT 19 2006 .SHORT TERM DISCUSSION...ALL MODELS SHOW SHOW COLORADO UNDER THE INFLUENCE OF A MODERATE NW FLOW ALOFT...WITH AN UPPER TROUGH DIGGING INTO THE CENTRAL ROCKIES. THERE ARE SOME TIMING ISSUES BETWEEN THE GFS AND THE NAM WRF...WITH THE GFS BRINGING THE SYSTEM INTO THE REGION FASTER. HAVE GONE WITH THE GFS DUE TO PAST PERFORMANCE OF THE LAST TWO SYSTEMS AND CURRENT SATELLITE PICTURES AND OBSERVATIONS. SOME OROGRAPHICS AND MID LEVEL MOISTURE IS PRODUCING A FEW SNOW SHOWERS ALONG WITH WIND GUST TO 50 MPH OVER THE PEAKS AND HIGHER FOOTHILLS. A STRONG UPPER LEVEL DISTURBANCE CURRENTLY MOVING OUT OF CANADA WILL MOVE INTO THE CENTRAL ROCKIES OVER THE NEXT COUPLE DAYS. INCREASED MID LEVEL MOISTURE...OROGRAPHICS AND VERTICAL MOTION AHEAD OF THE DISTURBANCE WILL HELP INCREASE SNOW SHOWER ACTIVITY ACROSS THE MOUNTAINS OVERNIGHT. THEREFORE HAVE INCREASED POPS TO LIKELY TONIGHT OVER THE MOUNTAINS. ON FRIDAY...VERTICAL MOTION AND OROGRAPHICS INCREASE OVER THE MOUNTAINS AS THE UPPER LEVEL JET NOSES INTO NW COLORADO. WITH ALL THIS IS MIND HAVE ISSUED A WINTER STORM WATCH FOR ALL OF THE MOUNTAINS BEGINNING FRIDAY 12Z. IN ADDITION...THIS PATTERN IS FAVORABLE FOR WINDY CONDITIONS ABOVE TIMBERLINE AND HIGHER EASTERN SLOPES. DO NOT THINK THAT WE WILL SEE HIGH WIND CRITERIA REACHED...THEREFORE HAVE NO WIND HIGHLIGHTS. FOR THE PLAINS GFS IS SHOWING A COLD FRONT MOVING INTO NORTHEAST COLORADO AROUND 00Z SATURDAY. AHEAD OF THIS FRONT IT LOOKS LIKE IT WILL BE MILD AND DRY AND A BIT BREEZY NEAR THE FOOTHILLS. DUE TO EXPECTED CLOUD COVER HAVE UPDATED SKY GRIDS AND LOWERED MAX TEMPS A BIT. .LONG TERM DISCUSSION...FRI NGT-SUN...MDLS CARVE UPR TROF OVR CNTRL RCKYS AND NRN GRT PLAINS IN STG NWLY FLO ALF. SYS WILL SPRD AMPLE MSTR AND COLD AIR ADVCTN ALF ACRS CNTRL RCKYS. BEST DYNAMICS WILL BE ON FRI EVE...BUT OROGRAPHICS WILL BE STG IN MTNS THRU SAT. FVR GFS SOLUTION OVR NAM WHICH SHWS MORE MSTR BUT NAM WNDS ARE STGR. GFS GIVES UP TO 7 INCHES OF SNW IN MTNS FRI NGT. WILL GO WITH THIS AMT. SNW MDL CAME UP WITH 3-4 IN. WILL GRDLY DCRS POPS AND PCPN/SNWFL ACRS MTNS THRU ERLY SUN MRNG... WHEN PCPN WILL END. SURGE OF HI PRES WILL SPRD OVR PLAINS ON FRI NGT AND PERSIST THRU PRD. BEST CHC FOR PCPN ON PLAINS WILL BE FRI NGT WITH DCRSG CHC THRU SAT NGT. WILL GO WITH ONLY SCT POPS ON PLAINS DUE TO A LACK OF USPLP FLO AS SFC WNDS LUK LIKE THEY WILL RMN N TO NW IN DIRECTION. WILL ALSO FVR THE GFS ON THE FASTER SPEED OF SYS AND WRM TEMPS ON SUN AS UPR RDG BEGINS TO BUILD OVR AREA. NAM HANGS ON TO MSTR AND KEEPS TEMPS ON COLD SIDE THRU SUN. TEMPS WILL BE COOLER THRU SAT NGT AS H7 TEMPS PLUNGE FM ARND ZERO C ON FRI TO -10 C SUN MRNG AT DEN. WILL GENLY COOL TEMPS IN AGREEMENT WITH MOS TEMP GDNC VALUES. IN EXTENDED PRD...MON-THU...MDLS BLD UPR RDG OVR WRN U.S. AND CNTRL RCKYS IN ADV OF DIGGING PAC UPR TROF WHICH MOVES INTO NRN RCKYS AND GRT BASIN BY END OF PRD. AMS ACRS CNTRL RCKYS WILL RMN DRY AND STBL WITH VRY LTL CLDNS UNTIL WED...BUT WILL SPRD SUM CLDNS AND CHC OF PCPN INTO MTNS ON THU IN ADV OF SYS. TEMPS WILL WRM TO ARND SEASONAL NORMS. && .BOU WATCHES/WARNINGS/ADVISORIES...WINTER STORM WATCH MTNS FRI AND FRI NGT MTNS...ZNS 31..33..34. && JK/ENTREKIN/GARD...WFO BOULDER
Hazardous weather outlook, Oct 19, 10:49 AM MDT, 11 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1049 AM MDT THU OCT 19 2006 COZ030>051-201200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1049 AM MDT THU OCT 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A MODERATE MOIST WEST TO NORTHWEST FLOW ALOFT WILL CONTINUE ACROSS COLORADO. LIGHT SNOW WILL CONTINUE ACROSS THE HIGH COUNTRY AND HIGHER FOOTHILLS TODAY WITH WIND GUSTS UP TO 50 MPH CAUSING AREAS OF BLOWING SNOW AND REDUCED VISIBILITY. WINDS WILL DECREASE SOMEWHAT BY BY EARLY AFTERNOON AND THEN INCREASE AGAIN OVERNIGHT. SNOW SHOULD INCREASE SOMEWHAT TONIGHT ACROSS THE MOUNTAINS AS THE UPPER TROUGH BEGINS TO MOVE INTO THE REGION. MILD DRY WEATHER IS EXPECTED EAST OF THE MOUNTAINS THROUGH THE PERIOD. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SNOW OVER THE MOUNTAINS FROM FRIDAY MORNING THROUGH SATURDAY NIGHT WILL PRODUCE LIGHT TO MODERATE ACCUMULATIONS. A COLD FRONT WILL PRODUCE SCATTERED SNOW SHOWERS ON THE PLAINS FROM FRIDAY EVENING THROUGH EARLY SUNDAY MORNING. WARM AND DRIER WEATHER WILL RETURN TO THE REGION FROM SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. JK/ENTREKIN/GARD...WFO BOULDER
Nearby
Winter Storm Warnings in Colorado, 2006Every winter storm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.